Alert archive / Alabama / Special Weather Statements in 2015
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at May 18, 2015, 7:20 PM CDT for Dale County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2015, 7:20 PM CDT (00:20 UTC)
- Expired
- May 18, 2015, 7:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
County Dale County, AL
The radar
The Ft Rucker radar (KEOX), 5 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 732 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
211 WWUS82 KTAE 190020 SPSTAE SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 720 PM CDT MON MAY 18 2015 ALZ066-067-190045- DALE AL-HENRY AL- 720 PM CDT MON MAY 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DALE AND WEST CENTRAL HENRY COUNTIES UNTIL 745 PM CDT... AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MIDLAND CITY...OR 8 MILES EAST OF OZARK... MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OZARK...MIDLAND CITY...NEWTON...NEWVILLE...DANCEY...BROWNS CROSSROADS...BELLS CROSSROADS...MABSON...KIRKLAND CROSSROADS... EWELL...BAGWELLS CROSSROADS...BLACKWOOD...SYLVAN GROVE...KLONDYKE HILL...SNELLS CROSSROADS...GOLDBERG FIELD...ECHO AND WARD BRIDGE. LAT...LON 3132 8549 3140 8564 3157 8550 3146 8526 TIME...MOT...LOC 0020Z 225DEG 18KT 3141 8550 $$ 08-LAMERS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at May 18, 2:54 PM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, May 18, 2:54 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
354 PM EDT MON MAY 18 2015
.NEAR TERM [THROUGH TONIGHT]...
CLUSTERS OF STORMS INITIATING ON BOTH THE SEA BREEZE BOUNDARY AND
ALONG THE EASTERN EDGE OF A PASSING SHORTWAVE DISTURBANCE ACROSS
WESTERN GEORGIA WILL FESTER...WITH NEW DOWNSTREAM CONVECTION
OCCURRING ALONG OUTFLOW BOUNDARIES MOVING INTO A NEAR 90 HEATED AIR
MASS THROUGH SUNSET. REGIONAL SHOWER AND STORM ACTIVITY WILL DIE OUT
PAST 9 PM TONIGHT. SURFACE HIGH PRESSURE RIDGE CENTERED OVER THE
SOUTHEASTERN STATES WILL AID IN LAYING WINDS DOWN TO UNDER 5 KTS
LATE TONIGHT WITH THE POSSIBLE DEVELOPMENT OF A WEAK LAND BREEZE.
MINIMUM TEMPERATURES AROUND 70F...WITH SMALL DEW POINT DEPRESSIONS...
WILL ALLOW SHALLOW FOG TO REDEVELOP OVER MORE WIND PROTECTED INLAND
COUNTIES SHORTLY AFTER MIDNIGHT...ESPECIALLY IF THE AREA PICKED UP
DECENT RAINFALL TODAY.
.SHORT TERM [TUESDAY THROUGH WEDNESDAY NIGHT]...
RELATIVELY FLAT UPPER RIDGE WILL BE IN PLACE ACROSS THE FORECAST
AREA THROUGH THE MIDDLE OF THE WEEK. AT THE SURFACE, A WEAK
FRONTAL BOUNDARY WILL STALL OVER SE ALABAMA/SW GEORGIA. COMBINED
WITH PRECIPITABLE WATER VALUES OF 1.5-1.75 INCHES, THE RESULT WILL
BE SCATTERED AFTERNOON THUNDERSTORMS FOR BOTH TUESDAY AND
WEDNESDAY. BEST RAIN CHANCES EACH DAY WILL LIKELY BE FOCUSED NEAR
THE FRONTAL BOUNDARY. ON TUESDAY, THIS WILL LIKELY BE ACROSS THE
NORTHERN PORTIONS OF THE CWA. ON WEDNESDAY, THIS WILL SHIFT SOUTH
TO THE I-10 CORRIDOR AS THE BOUNDARY SAGS SOUTH. TEMPERATURES WILL
REMAIN SEASONABLY WARM WITH HIGHS IN THE UPPER 80S AND LOWER 90S.
.LONG TERM [THURSDAY THROUGH MONDAY]...
FLAT UPPER RIDGE WILL REMAIN IN PLACE ACROSS THE REGION THROUGH
THE WEEKEND. HIGH PRESSURE TO THE NORTH WILL PUSH A SLIGHTLY DRIER
LOW-LEVEL AIRMASS INTO THE FORECAST AREA BY LATE IN THE WEEK, WITH
ONLY SLIGHT RAIN CHANCES FOR FRIDAY INTO SATURDAY. TEMPERATURES
WILL REMAIN WARM WITH HIGHS IN THE UPPER 80S/LOWER 90S AND LOWS IN
THE UPPER 60S/LOWER 70S.
&&
.AVIATION...
[THROUGH 18Z TUESDAY] CONVECTION FIRING ALONG THE SEA BREEZE
FRONT TO IMPACT THE TLH...ABY...AND VLD TERMINALS. WIDELY
SCATTERED INLAND THUNDERSTORM ACTIVITY HAS DEVELOPED ALONG THE
EASTERN EDGE OF A WEAK SHORTWAVE DISTURBANCE MOVING INTO A HEATED
WESTERN GEORGIA AIR MASS IN THE UPPER 80S. STORM OUTFLOW BOUNDARY
COLLISIONS/INTERACTIONS MAY KEEP LATE AFTERNOON STORMS ALIVE AN
HOUR OR TWO PAST SUNSET. THE ONLY INLAND HUB WITH A LOW CHANCE OF
CONVECTION WILL BE DHN AS IT LIES TO THE WEST OF THE SOUTHERN END
OF THIS SHORTWAVE-INDUCED CONVECTION. LOSS OF HEATING WILL HAVE
THUNDERSTORMS QUICKLY DISSIPATING THROUGH 8 OR 9 PM. REGIONAL HIGH
PRESSURE WILL AID IN DECOUPLING MID-LATE EVENING WINDS...A CHANCE
FOR NEAR SUNRISE SHALLOW FOG DEVELOPMENT OVER MORE INTERIOR HUBS
TLH AND VLD WHERE GROUND MOISTURE RESIDES FROM TODAY'S RAIN. A
WEAK BACKGROUND WIND WILL AGAIN INCREASE THE ODDS OF SCATTERED
STORM DEVELOPMENT TOMORROW (OR ONCE MID 80S ARE MET) EITHER ALONG
THE SEA BREEZE BOUNDARY AND/OR IN THE VICINITY OF ABY AND VLD UPON
TODAY'S OLD GUST FRONT BOUNDARIES.
&&
.MARINE...
WEST TO NORTHWEST FLOW WILL CONTINUE THROUGH THE MIDDLE OF THE
WEEK. A WEAK FRONT WILL APPROACH THE WATERS LATE WEDNESDAY, WITH
A MODEST INCREASE IN WESTERLY WINDS EXPECTED OVER THE EASTERN
WATERS. THEREAFTER, LIGHT OFFSHORE FLOW WILL DEVELOP FOR THE END
OF THE WEEK, MODULATED BY THE SEABREEZE NEAR THE COAST EACH
AFTERNOON.
&&
.FIRE WEATHER...
MINIMUM RELATIVE HUMIDITY WILL REMAIN FAIRLY HIGH WITH SCATTERED
SHOWERS AND THUNDERSTORMS DURING THE DAYTIME HOURS. THERE IS NO
POTENTIAL FOR RED FLAG CONDITIONS.
&&
.HYDROLOGY...
SCATTERED SHOWERS AND THUNDERSTORMS OVER THE NEXT SEVERAL DAYS ARE
NOT EXPECTED TO HAVE A SIGNIFICANT IMPACT ON AREA RIVERS AND
STREAMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 71 92 69 92 71 / 10 30 20 40 20
PANAMA CITY 73 86 71 85 71 / 10 20 20 30 10
DOTHAN 69 90 68 90 69 / 20 40 20 30 20
ALBANY 70 91 68 91 69 / 30 40 20 30 20
VALDOSTA 69 92 69 93 70 / 40 40 20 40 20
CROSS CITY 69 91 69 90 70 / 20 40 20 40 20
APALACHICOLA 72 87 72 86 72 / 0 20 20 30 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT EDT TONIGHT FOR COASTAL
GULF.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...BLOOD
SHORT TERM...CAMP
LONG TERM...CAMP
AVIATION...BLOOD
MARINE...CAMP
FIRE WEATHER...LAMERS/MERRIFIELD
HYDROLOGY...CAMPIn the hours before
Special weather statement, May 18, 5:52 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
652 PM EDT MON MAY 18 2015
GAZ148-161-182330-
LANIER GA-BERRIEN GA-
652 PM EDT MON MAY 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BERRIEN AND
NORTHWESTERN LANIER COUNTIES UNTIL 730 PM EDT...
AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RAY CITY...OR 8 MILES SOUTH OF NASHVILLE...
MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LAKELAND...RAY CITY...MEIGS...ALLENVILLE...TEETERVILLE AND NEW LOIS.
LAT...LON 3103 8329 3104 8329 3107 8328 3107 8330
3109 8330 3109 8331 3110 8332 3112 8332
3113 8331 3120 8307 3103 8306
TIME...MOT...LOC 2251Z 260DEG 14KT 3108 8325
08-LAMERSLocal storm report, May 18, 6:05 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
705 PM EDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG 1 NW MORVEN 30.95N 83.51W
05/18/2015 BROOKS GA 911 CALL CENTER
TREES DOWN AT COOPER ROAD AND JACKSON ROAD.
&&
CAMPLocal storm report, May 18, 6:08 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
708 PM EDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TSTM WND DMG 1 NW MORVEN 30.95N 83.51W
05/18/2015 BROOKS GA 911 CALL CENTER
TREES DOWN AT COOPER ROAD AND JACKSON ROAD.
&&
CAMPSpecial weather statement, May 18, 6:18 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
718 PM EDT MON MAY 18 2015
GAZ160-161-190000-
LOWNDES GA-LANIER GA-
718 PM EDT MON MAY 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR LOWNDES AND LANIER COUNTIES UNTIL
800 PM EDT...
AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
EAST OF NASHVILLE TO NEAR HAHIRA TO NEAR I-75 AT EXIT 16...AND MOVING
EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAKELAND...VALDOSTA...I-75 AT EXIT 16...MOODY AIR FORCE BASE...
REMERTON...MEIGS...DASHER...STOCKTON...TEETERVILLE...NAYLOR...
VALDOSTA REGIONAL AIRPORT...COURTHOUSE...HANSELL...GREENWOOD...
KINDERLOU...BARRETTS AND I-75 AT EXIT 22.
LAT...LON 3085 8301 3085 8309 3079 8313 3074 8314
3077 8346 3078 8346 3082 8345 3084 8335
3088 8337 3090 8343 3101 8334 3103 8331
3103 8320 3106 8320 3106 8317 3115 8316
3115 8304 3118 8305 3119 8298 3087 8297
TIME...MOT...LOC 2317Z 257DEG 16KT 3119 8308 3097 8332 3080 8340
08-LAMERSSpecial weather statement, May 18, 6:19 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
619 PM CDT MON MAY 18 2015
ALZ065-190000-
COFFEE AL-
619 PM CDT MON MAY 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN AND CENTRAL COFFEE
COUNTY UNTIL 700 PM CDT...
AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTH OF ELBA TO NEAR NEW BROCKTON...AND MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ELBA...ENTERPRISE...FORT RUCKER...NEW BROCKTON...LEE...
CLINTONVILLE...RICHBURG...CHESTNUT GROVE...BLUFF SPRING...CLOWERS
CROSSROADS...ZOAR...CARL FOLSOM A/P...JAVA...ENTERPRISE MUNICIPAL
A/P...CAMP ALAFLO BSA...TURNER CROSSROADS...ARCUS...WISE MILL...
MIXONS CROSSROADS AND CAMP HUMMING HILLS.
LAT...LON 3154 8614 3156 8614 3162 8604 3162 8585
3153 8579 3132 8579 3128 8599 3138 8610
3154 8616
TIME...MOT...LOC 2319Z 244DEG 14KT 3153 8611 3132 8593
08-LAMERSSpecial weather statement, May 18, 7:20 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 720 PM CDT MON MAY 18 2015 ALZ066-067-190045- DALE AL-HENRY AL- 720 PM CDT MON MAY 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DALE AND WEST CENTRAL HENRY COUNTIES UNTIL 745 PM CDT... AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MIDLAND CITY...OR 8 MILES EAST OF OZARK... MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OZARK...MIDLAND CITY...NEWTON...NEWVILLE...DANCEY...BROWNS CROSSROADS...BELLS CROSSROADS...MABSON...KIRKLAND CROSSROADS... EWELL...BAGWELLS CROSSROADS...BLACKWOOD...SYLVAN GROVE...KLONDYKE HILL...SNELLS CROSSROADS...GOLDBERG FIELD...ECHO AND WARD BRIDGE. LAT...LON 3132 8549 3140 8564 3157 8550 3146 8526 TIME...MOT...LOC 0020Z 225DEG 18KT 3141 8550 08-LAMERS
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 4:59 PM CDT | Special Weather Statement | TAE | Walton | 31 min |
| May 19, 5:27 PM CDT | Special Weather Statement | TAE | Wakulla | 33 min |
| May 19, 5:57 PM CDT | Severe Thunderstorm Warning | TAE | Leon | 35 min |
| May 19, 6:10 PM CDT | Severe Thunderstorm Warning | TAE | Leon | 23 min |
| May 19, 6:43 PM CDT | Special Weather Statement | TAE | Leon | 47 min |
| May 19, 6:46 PM CDT | Special Weather Statement | TAE | Walton | 29 min |
| May 18, 9:05 PM CDT | Special Weather Statement | TAE | Quitman | 40 min |
| May 19, 2:50 PM CDT | Special Weather Statement | TAE | Lanier | 25 min |
| May 19, 3:12 PM CDT | Special Weather Statement | TAE | Lanier | 48 min |
| May 19, 3:32 PM CDT | Special Weather Statement | TAE | Dougherty | 28 min |
| May 19, 3:56 PM CDT | Special Weather Statement | TAE | Cook | 34 min |
| May 19, 5:00 PM CDT | Special Weather Statement | TAE | Geneva | 30 min |
Nearby
Special Weather Statements in Alabama, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.